Start Submission Become a Reviewer

Reading: Ocular sequelae from the illicit use of class A drugs

Download

A- A+
Alt. Display

Review

Ocular sequelae from the illicit use of class A drugs

Author:

Alison Y. Firth

Academic Unit of Ophthalmology and Orthoptics, O Floor, Royal Hallamshire Hospital, Glossop Road, Sheffield S10 2JF, GB
About Alison Y.

MSc DBO(T)

X close

Abstract

Aim: To highlight the changes that may take place in the visual system of the class A drug abuser.

Methods: A literature review was carried out of ocular/visual sequelae of the more common class A drugs. These include stimulants (cocaine and crack cocaine), narcotics (heroin, morphine, methadone) and hallucinogenics (ecstasy, lysergic acid diethylamide, magic mushrooms, mescaline, phencyclidine).

Results: Ocular sequelae affecting visual acuity, the eye and its adnexa, ocular pasture and ocular motility can result from recreational use of these drug(s).

Conclusions: Awareness of the consequences of illicit drug use should lead to more pertinent questioning during history-taking.

DOI: https://doi.org/10.22599/bioj.239
How to Cite: Firth, A.Y., 2004. Ocular sequelae from the illicit use of class A drugs. British and Irish Orthoptic Journal, 1, pp.10–18. DOI: http://doi.org/10.22599/bioj.239
2
Views
Published on 01 Jan 2004.
Peer Reviewed

Downloads

  • PDF (EN)